MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-32-252
Medical Device Problem Codes Difficult to Insert (1316); Wrong Label (4073)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a primary, total right hip replacement was performed using the corail and pinnacle products.In this case, the size of acetabular liner chosen was a lipped 32mm id 52mm od liner.The implants were collected by a theatre support worker from a storeroom where all implants are kept.The label on the box, as well as the stickers from the box both had the following description: pinnacle altrx polyethylne, acetabular liner, lipped 32mm id 52mm od, ref: 1221-32-252, lot:m2706y.The size of the liner was confirmed by surgeon prior to opening of all implants.The liner was opened, placed in the acetabular cup, and the surgery proceeded.The femoral head used was a biolox delta ceramic femoral head +1 32mm dia 12/14 taper, which is supposed to correspond with the acetabular liner.The femoral head was inserted into the liner.No dislocation occurred.Following the procedure, post-operative x-rays were taken.The x-rays displayed that the femoral head did not fit the acetabular liner correctly and did not correspond with the acetabular liner.As a result, a revision surgery was performed on the (b)(6) 2023 at the hospital.The acetabular liner remained in the patient, and the +1 32mm dia 12/14 taper femoral head was replaced with a 28mm dia 12/14 taper femoral head.The new femoral head fit into the acetabular liner during the revision surgery, as well as when examined on the post operative x-rays.This suggests that the acetabular liner labelled as lipped 32mm id 52mm od liner was in fact a lipped 28mm id 52mm od liner, and was either labelled incorrectly, or had been placed in the incorrect box.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The information received, will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers, the investigation closed.Should additional information be received, the information will be reviewed.And the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (nc search) was performed, for the finished device product code:122132252, lot code#: m2706y.And no non-conformances / manufacturing irregularities were identified.

Brand Name
ALTRX LIP LNR 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17181063
Report Number1818910-2023-12731
Device Sequence Number6391976
Product Code LPH
UDI-Device Identifier10603295016199
UDI-Public10603295016199
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1221-32-252
Device Catalogue Number122132252
Device Lot NumberM2706Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX LIP LNR 32IDX52OD; CORAIL AMT COLLAR SIZE 13; DELTA CER HEAD 12/14 32MM +1; PINN SECTOR W/GRIPTION 52MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown